Jump to content

Introduction


[...]

Recommended Posts

I lost my mom to cancer last March.  While I was still helping dad clean mom's things out, he announced he was getting re-married. I got to meet new lady once before the marriage.  After marriage, dad lost interest in me and his new grandson (born in Dec.).  Also during the last year, I had allergic reactions to 2 different antibiotics and my blood pressure medication.  After the 3rd allergic reaction in April, I lost it and was having severe anxiety.  My doctor put me on Klonopin, but I take Xanex to fly and he said it was the same stuff, just less addictive.  He told me to take 3-4 .5 pills per day.  I thought that was high and started with a 1/2 pill 3x daily.  It started interacting with my new BP meds after 4 weeks (pushed my pulse down to 42) so my cardio said he wanted me off of them.  Both he and my GP said it would be ok to cold turkey as I was on a low dose for a short time.  I lasted 4 days before my wife took me to the hospital.   

 

I was on Klon for 4 weeks, 3 days at .25 3x/day, then off everything for 4 days, then back on. Put myself back on .25 daily for 6 days and stabilized.  Dry cut to .125 for 7 days - some symptoms but bearable.  Went to .125 every 36 hours (now for 9 days) and am having horrific insomnia. I sleep every 3-4 days. Most nights, I am up all night. I'm here for support and help - I'm scared, exhausted, and losing hope that I will be normal agian.  I've had 3 doctors tell me I'm not having withdrawal, just anxiety - they don't listen when I tell them that most of the symptoms are new.

Link to comment
Share on other sites

Hi ky70 and welcome.

 

It's unfortunate but yes, you can become dependent on benzos after only 4 weeks use.  Many doctors fail to recognize this but if you look around our forum, you'll find some other members in a similar situation - those who took benzos for only a few weeks.

 

Do I understand correctly that you are now taking .125 mgs every 36 hours?  It's possible this could be throwing your body in and out of withdrawal.  Generally, a steady, daily taper is best.

 

I can think of two options for you if I were in your shoes:

 

Would you consider taking .125 mgs every day for 7-14 days and then reduce to .0625 mgs for another week or two before discontinuing all together?  Or, are you feeling well enough to go ahead and stop from where you are at now?

 

I'm sorry for the life changes you've experienced in this past year, espcecially your mom's death.  I lost my mom to cancer a few years ago as well. 

 

We're glad you found us, so please ask questions and let us know how we may help. :)

 

 

Link to comment
Share on other sites

Hello ky70,  Welcome to BenzoBuddies.

 

I am sorry for your loss, I too have lost my mother to cancer and that was the primary reason that led me to the round of klonopin that got me physically addicted.

 

You are currently taking .125 mg every 36 hours?  I would suggest you get on a daily dose.  Our bodies work on a 24 hour cycle and you may be confusing your nervous system a bit because that means you would be taking your dose at say 7am one day and then 7pm the next day... not good.

 

I know you are scared, but you can and will become normal again.  You have the benefit of being on a relatively small dose of klonopin for a short period of time.  You should probably try to stabilize on a daily dose of .125 mg if you can.  If that is too hard you may need to go back to .25 mg but this time taper a bit slower.

 

Hang in there, we are here to support you and see you through this. It won't be easy but you are not alone.

 

Crono

Link to comment
Share on other sites

Hi ky70

 

Some peoples stories about their doctors make me boil, some really just don't know. I'm glad you found out that it was the drug and not you. In time you will get relief and this will all be behind you. I'm really sorry for your loss, it has to be rough for you and I can understand your anxiety.

 

Welcome to BenzoBuddies, we're here for you :)

 

Link to comment
Share on other sites

Thank you for being welcoming.  I had wondered about the 36 hour dose, but it was suggested by the pharmacist, who so far has given be better advice than any one else about how to get off the drug.  Her suggestion was 1/4 pill every 24, then every 36, then every 48, then off.  She was as horrified as you all about the fact that the Dr. thought I could cold turkey.  She gave me the only good advice I had gotten to that point (go back on for a week at as low of a dose as it took to stabilize, then start tapering) so I tried it. At first it worked.

 

Missy - Two questions for you (or anyone else that has an answer)

 

1) how would I do .0625? Can you cut the pills into 1/8ths?  I though 1/4 was as low as you could go reliably.

 

2) My only real symptoms (even on a 36 hr dose) are Insomnia (big one here), muscle spasms  when I tried to lay down (bad for 1st 6 days, but now only just little occasional tremors), headache (possibly just from not sleeping - it goes away on days that I do sleep) and a feeling like my head is stuffy.  If I stop totally, I worry that the symptoms will get really bad like they did last time.  Mentally, I know I am going from about .25 total in my bloodstream this time instead of roughly 1.5 mg  (FYI: I have I nice little speadsheet that calculates amount in bloodstream at any given time if anyone is interested -something I did on a sleepless night)  My biggest fear is that coming off the meds will make me have thoughts of hurting my wife or baby (or actually hurting them).  I have never had these thoughts yet, but that is the one thing I could never forgive myself for.  My hope is that I could go off entirely, but as I said, I'm scared (that takes a lot to admit for me).

Link to comment
Share on other sites

Oops, I posted my last entry before I put up the question for #2.  Could I go ahead and try to just quit from this level and see what happens and if I can't handle being off go back on to .125 daily?  I really, really, really want off of this med.  Worst medication I have ever taken in my life.
Link to comment
Share on other sites

Hi ky70,

 

I was a short term user and I did not jump from .125.  I got a prescription for a .125 wafer that dissolves in your mouth.

I cut this 4 ways and jumped at .03.  I am not saying you have too to do this, but going down that low, helped me smooth out my taper and I feel I avoided worse symptoms.  I also lost a lot of sleep but have been sleeping better these days.

Please remember that you will get better but this sadly is a painful process.

 

I am one month off of K. and although my worst WD symptoms have passed I still have an annoying head tension and grogginess but I can safely say that everyone is right when they say that only time away from K. bring healing...

 

We are for you!

Link to comment
Share on other sites

×
×
  • Create New...